MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported patient's medial safe step tubing/needle cracked and leaking.Blood flow back up in both lumens, lateral lumen of safe step needle also probable pulled by patient and bleeding at access site.Both lumens likely open flow during this time before discovered.Patient grandmother called out upon registered nurse entry & assessment of patient.This registered nurse noted blood flow in both medial & lateral lumens of the double lumen port.Medial tubing found to be cracked upon flush.Both needles deaccessed per policy.Bmt team notified.Additional information received 08/02/2022: is this a dual lumen port? o yes, it was as dual lumen placed on (b)(6) 2021.Were both lumens accessed? o yes, both lumens were accessed on (b)(6) 2021 at 1030am.Did this happen more than one time to the patient? o no, that i have documentation of.Are there any issues with the port? o no documented issues.Both port lumens flushed easily and had brisk blood return at the time of access on (b)(6).No concerns were documented from 12/2 to 12/7 when leaking/crack was noted.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed and the cause is currently under investigation.The product returned for evaluation was two 20ga x 0.75" safestep safety infusion sets.The first product sample was evaluated and the following observations were made: a tear in the extension tube was seen at the interface of the proximal luer adapter the fracture surfaces of the damage contained striation-like patterns, material buckling and discoloration which were indicative of flexural fatigue based failures, which may have been a contributing factor to the extension tubing damage.Repetitive mechanical stresses such as twisting and kinking may have contributed to the observed event; however, it appeared that additional unidentified factors also contributed.The device is a supplied component and the supplier has been notified of this event.Examination of the second sample did not reveal any damage or evidence of leakage.
 
Event or Problem Description
It was reported" patient's medial safe step tubing/needle cracked and leaking.Blood flow back up in both lumens, lateral lumen of safe step needle also probable pulled by patient and bleeding at access site.Both lumens likely open flow during this time before discovered.Patient grandmother called out upon rn entry & assessment of patient.This rn noted blood flow in both medial & lateral lumens of the double lumen port.Medial tubing found to be cracked upon flush.Both needles deaccessed per policy.Bmt team notified." "additional information received 08/02/2022: is this a dual lumen port? yes, it was as dual lumen placed on (b)(6) 2021.Were both lumens accessed? yes, both lumens were accessed on 12/2/2021 at 1030am.Did this happen more than one time to the patient? no, that i have documentation of.Are there any issues with the port? no documented issues.Both port lumens flushed easily and had brisk blood return at the time of access on 12/2.No concerns were documented from 12/2 to 12/7 when leaking/crack was noted." additional information received: the rn noted blood flow in both medial & lateral lumens of the double lumen port.Medial tubing found to be cracked upon flush.Both needles deaccessed per policy.Oncoming rn, aware and notified.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15221553
Report Number3006260740-2022-03162
Device Sequence Number5787981
Product Code FPA
UDI-Device Identifier00801741066221
UDI-Public(01)00801741066221
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0032
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date08/12/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 MO
Patient SexFemale